| Catalog Number |
EIC4845-01 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during a nasal operation, the coblator ii heated up excessively, to levels likely to cause burns to the patient.There were no consequences for the patient.The procedure was completed with a delay of less than 30 minutes using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities, the electrode has been heavily used and is caked in bio debris.The silicone tube is deformed from use, and product was out of the original packaging with no packaging returned.A functional evaluation was performed on the returned device and found settings (4,2), the wand produced plasma and coagulation, and no overheating was observed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.